Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 22, 2013, 4:18 PM MST for Pima County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 4:18 PM MST (23:18 UTC)
- Expired
- Aug 22, 2013, 5:15 PM MST
- In force
- 57 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 84 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358 WGUS55 KTWC 222318 FFWTWC AZC019-230015- /O.NEW.KTWC.FF.W.0040.130822T2318Z-130823T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 418 PM MST THU AUG 22 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 515 PM MST * AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A CLUSTER OF THUNDERSTORMS IN SOUTH CENTRAL PIMA COUNTY...ALONG STATE HIGHWAY 286 AND ARIVACA ROAD. RAINFALL ESTIMATES FROM THIS AREA WERE BETWEEN 2 AND 3 INCHES OF RAINFALL. THE PUERTO CITO WASH AND ARIVACA WASH ARE BOTH IN THE AREA OF HEAVY RAINFALL...AND FLOW INTO THE ALTAR WASH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3157 11157 3178 11149 3174 11134 3157 11137 $$ ZELL
2 follow-up statements
116 WGUS75 KTWC 222352 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 452 PM MST THU AUG 22 2013 AZC019-230015- /O.CON.KTWC.FF.W.0040.000000T0000Z-130823T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 452 PM MST THU AUG 22 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR SOUTH CENTRAL PIMA COUNTY... AT 442 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE RAINFALL FROM AN AREA OF THUNDERSTORMS OVER SOUTH CENTRAL PIMA COUNTY. RADAR RAINFALL ESTIMATES INDICATE THAT BETWEEN 2 AND 3 INCHES OF RAINFALL HAS OCCURRED IN THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3157 11157 3178 11149 3174 11134 3157 11137 $$ ZELL
790 WGUS75 KTWC 230011 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 511 PM MST THU AUG 22 2013 AZC019-230020- /O.EXP.KTWC.FF.W.0040.000000T0000Z-130823T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 511 PM MST THU AUG 22 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST FOR SOUTH CENTRAL PIMA COUNTY... THE HEAVY RAIN THAT FELL NEAR ARIVACA AND HIGHWAY 286 NEAR ARIVACA ROAD HAS HAD AMPLE TIME TO DRAIN INTO ARIVACA AND PUERTOCITO WASHES AND THE THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SIGNIFICANT PONDING OF WATER IS LIKELY TO RESULT IN MINOR STREET FLOODING THROUGH THE EVENING HOURS. LAT...LON 3157 11157 3178 11149 3174 11134 3157 11137 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:15 PM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 22, 2:15 PM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST THU AUG 22 2013 .SYNOPSIS...SCATTERED MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL PREVAIL THROUGH FRIDAY. THEREAFTER...INCREASING MOISTURE FROM THE GULF OF CALIFORNIA WILL PROVIDE MORE COVERAGE OF THUNDERSTORMS THIS WEEKEND. ABOVE NORMAL DAYTIME TEMPERATURES WILL OCCUR FRIDAY FOLLOWED BY A COOLING TREND THIS WEEKEND. && .DISCUSSION...BROAD UPPER RIDGE WILL REMAIN OVER MUCH OF THE CONTINENTAL U.S. THRU FRI NIGHT. THIS PATTERN WILL MAINTAIN A GENERALLY LIGHT SELY FLOW REGIME. MOISTURE WILL BE SUFFICIENT FOR ISOLATED TO SCATTERED SHOWERS/TSTMS THIS EVENING AND AGAIN FRI AFTERNOON AND FRI EVENING. THE FAVORED AREAS FOR PRECIP THIS EVENING WILL GENERALLY BE SOUTH AND WEST OF TUCSON. SAT-MON... TROPICAL SYSTEM IVO IS PROGGED TO BE WEST OF THE TIP OF SRN BAJA CALIFORNIA...OR NEAR 22N/115W...SAT MORNING. SYSTEM IS THEN PROGGED TO MOVE ESSENTIALLY PARALLEL TO THE BAJA CALIFORNIA COAST TO NEAR THE BAJA SPUR SUN AFTERNOON. SCATTERED SHOWERS/TSTMS SHOULD OCCUR ACROSS SE AZ SAT AFTERNOON AND SAT EVENING. POPS WERE INCREASED TO DEPICT THE BEST CHANCE OF PRECIP TO OCCUR SAT NIGHT THRU SUN EVENING. PRECIP CHANCES TO DECREASE SUN NIGHT-MON AS THE REMNANT CIRCULATION MOVES NWD INTO SRN CALIFORNIA AND EVENTUALLY DISSIPATES. THERE WILL BE ENOUGH MOISTURE TO MAINTAIN CHANCE-CATEGORY POPS SUN NIGHT-MON. TUE-THUR... BROAD SCALE PATTERN TO EXHIBIT LITTLE CHANGE THIS PERIOD...WITH UPPER HIGH TO BE CENTERED OVER THE CENTRAL CONUS PLAINS AND UPPER TROUGH OVER THE PACIFIC NW. GENERALLY SELY FLOW ALOFT IN COMBINATION WITH ADEQUATE MOISTURE SHOULD PROVIDE SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS/TSTMS. HIGH TEMPS FRI WILL GENERALLY BE A FEW DEGS ABOVE NORMAL FOLLOWED BY A COOLING TREND THIS WEEKEND. OPTED TO UNDER-CUT VARIOUS GUIDANCE TEMPS SEVERAL DEGS SUN. WARMER MON-TUE THEN NO SIGNIFICANT CHANGE IN DAYTIME TEMPS FOR WED-THUR. && .AVIATION...SCT TSRA/SHRA THRU THIS EVENING THEN ISOLD -TSRA/-SHRA LATE TONIGHT. THE STRONGER TSRA WILL PRODUCE MVFR CIGS/VSBYS...AND POTENTIALLY WIND GUSTS TO AROUND 45 KTS. OTHERWISE...CLOUD DECKS 7-11K FT AGL AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU FRIDAY MORNING OR 23/18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. MOISTURE WILL THEN BE ON THE INCREASE THIS WEEKEND...RESULTING IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. ABOVE NORMAL DAYTIME TEMPERATURES WILL CONTINUE THROUGH FRIDAY...WITH COOLER TEMPERATURES THIS WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON BF/GZ
In the hours before
Special weather statement, Aug 22, 1:58 PM MST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 158 PM MST THU AUG 22 2013 AZZ503-513-222145- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 158 PM MST THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 245 PM MST... AT 148 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ABOUT 9 MILES EAST THROUGH SOUTHEAST OF TUBAC AND EAST OF INTERSTATE 19. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...TUBAC...RIO RICO...TUMACACORI...AMADO AND PENA BLANCA LAKE. AS WELL AS INTERSTATE 19. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3134 11108 3171 11115 3173 11077 3132 11073 TIME...MOT...LOC 2057Z 117DEG 3KT 3158 11090
Special weather statement, Aug 22, 3:43 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 343 PM MST THU AUG 22 2013 AZZ504-514-222330- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 343 PM MST THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 430 PM MST... AT 333 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF TUCSON...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAGUARO NATIONAL PARK EAST AND THE FAR EAST SIDE OF THE GREATER TUCSON AREA FROM HOUGHTON ROAD EAST TO BETWEEN TANQUE VERDE ROAD AND IRVINGTON. LAT...LON 3213 11086 3230 11086 3230 11064 3213 11063 TIME...MOT...LOC 2241Z 087DEG 7KT 3222 11071
Special weather statement, Aug 22, 3:59 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 359 PM MST THU AUG 22 2013 AZZ502>504-515-222345- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 359 PM MST THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 445 PM MST... AT 354 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF THREE POINTS TO 25 MILES SOUTH OF KITT PEAK...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LAT...LON 3197 11112 3149 11142 3156 11167 3198 11152 TIME...MOT...LOC 2259Z 296DEG 7KT 3190 11127 3159 11152
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:58 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Aug 22, 3:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 22, 3:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 22, 3:50 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Aug 22, 3:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
| Aug 22, 3:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Aug 22, 4:06 PM MST | Flash Flood Warning | TWC | Pima | 54 min |
| Aug 22, 4:34 PM MST | Severe Thunderstorm Warning | TWC | Pima | 26 min |
| Aug 22, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 22, 4:58 PM MST | Flash Flood Warning | TWC | Pima | 92 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.